MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA, RBC, AUTO PAS SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA, RBC, AUTO PAS SET
Catalog Number 80410
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a trima collection procedure, the "shirt" of the tubing of the disposable set detached itself, "dirting" the nurse.Per the customer, both eyes and the mouth mucus membrane were spattered onto the nurse and the nurse went to the emergency room.Patient id, gender, weight and outcome are unavailable at this time.Terumo bct is awaiting the return of the trima collection set.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
Per customer follow up,the patient is reported in 'fine' condition and tests performed did not indicate any changes in the virology report of the patient and the donor.Due to eu personal data protection laws, the patient age and weight are not available from the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information and corrected information.Investigation: the disposable set was returned to terumo bct for investigation.Visual inspection confirmed the reported issue.A leak was verified via a detached vacutainer hub from the sample draw tubing line socket.There was evidence to suggest the hub was inserted adequately onto the tubing, over the lower set of tail sp lines as per specification.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Updated root cause: the root cause of the blood exposure was a leak via a detached vacutainer hub from the sample draw tubing line socket.The root cause of the leak was undetermined.Possible causes of the leak include, but are not limited to: variation in the tightness of the connection, which can be aggravated by temperature fluctuations and/or vibrations of the assembly that can occur during sterilization and/or shipment of the tubing set; handling of the set during manufacturing or at the customer site if excessive force is applied to either the tubing or the vacutainer.Since the tubing is not chemically bonded to the vacutainer, it is possible to separate this junction if this area is pulled on.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Root cause: the root cause of the blood exposure was a leak via a detached vacutainer hub from the sample draw tubing line socket.Possible causes of the leak include, but are not limited to: variation in the tightness of the connection, which can be aggravated by temperature fluctuations and/or vibrations of the assembly that can occur during sterilization and/or shipment of the tubing set; handling of the set during manufacturing or at the customer site if excessive force is applied to either the tubing or the vacutainer.Since the tubing is not chemically bonded to the vacutainer, it is possible to separate this junction if this area is pulled on.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.Investigation: internal risk assessment estimates that the probability of infection to be low with transfusion-transmitted viruses (ttvs), including hiv, hbv, hcv, and west nile, dengue, and zika arboviruses, due to mucus­ membrane contact with blood from an infected individual.The probability ranges from 0.001 to 0.0025.It is estimated that the prevalence of blood donor infection with any of these is low (< 0.00053).The probability of infection with a ttv from mucus membrane contact with donor blood is less than 0.0000013.Terumo bct medical review determined that the potential for injury was low because of the low prevalence of transfusion transmitted pathogens in the donor population and the low probability of injury due to mucus-membrane contact.Investigation is in process.A follow-up report will be provided.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA, RBC, AUTO PAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key7985163
Report Number1722028-2018-00292
Device Sequence Number169420
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
BK170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2020
Device Catalogue Number80410
Device Lot Number1802051230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer10/25/2018
11/26/2018
12/17/2018
01/11/2019
04/24/2019
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/13/2018
12/07/2018
12/28/2018
01/16/2019
04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;